MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-3572A; VITAL SIGN MONITOR

NIHON KOHDEN CORPORATION BSM-3572A; VITAL SIGN MONITOR
Model Number BSM-3572A
Medical Device Problem Codes Application Program Problem (2880); Unintended Application Program Shut Down (4032)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
The nihon kohden installer reported that the while installing this bedside monitor (bsm), it functions for about an hour while connected to the network and then either turns off or reboots.The bsm displays a blue screen with white lettering as well as sends out an alarm tone prior to the reboot.The displayed information has not been able to be captured due to the speed of the reboot or outage.Not in patient use.
 
Additional Manufacturer Narrative
The nihon kohden installer reported that the while installing this bedside monitor (bsm), it functions for about an hour while connected to the network and then either turns off or reboots.The bsm displays a blue screen with white lettering as well as sends out an alarm tone prior to the reboot.The displayed information has not been able to be captured due to the speed of the reboot or outage.Not in patient use.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The nihon kohden installer reported that while installing this bedside monitor (bsm), it functioned for only about an hour while connected to the network, then either turned off or rebooted.The bsm displayed a blue screen with white lettering and sent an alarm tone prior to the reboot.Not in patient use.
 
Additional Manufacturer Narrative
Details of complaint: the nihon kohden installer reported that while installing this bedside monitor (bsm), it functioned for only about an hour while connected to the network then either turned off or rebooted.The bsm displayed a blue screen with white lettering and sent an alarm tone prior to the reboot.No patient harm or injury was reported.Investigation summary: the customer was provided with an exchanged device and sent the reported device in for evaluation.During the evaluation, the customer's complaint was duplicated by nihon kohden repair center (nk rc).The issue was attributed to a software issue and the software was updated to resolve the issue.The device was then tested/inspected and met all specifications and was then dispositioned to nk stock inventory, as the customer was already provided with a replacement device.Nk was able to confirm the root cause of the reported issue was due to a software issue.The software was updated to resolve the issue.A review of the device complaint history does not reveal a significant trend that would suggest any design or manufacturing issues nor warrant any further corrective action.In this case, the nk rc team did not find any issues with the device and updated the software as a preventative measure.Trending will continue to be monitored for this device, incident issues and causes.

Brand Name
BSM-3572A
Common Device Name
VITAL SIGN MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key14576734
Report Number8030229-2022-02887
Device Sequence Number5077523
Product Code MHX
UDI-Device Identifier04931921113691
UDI-Public04931921113691
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberBSM-3572A
Device Catalogue NumberBSM-3572A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer07/17/2023
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown